Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Avenger

Why Does Acne Come Back "worse Than Before" & How To Prevent This?

Just wondering really as my GP prescribed me a months worth of Erythromycin (4 tablets a day, 1000mg a day).

I'm only taking antibiotics to help clear up some persistent spots and whiteheads whilst keeping my skincare routine as simple as possible. I'm after Accutane for my stupidly oily skin. I'm so oily that I should be put in a jar and have further studies conducted on me... My GP said that he wants to try me one these antibiotics first and then he'll be more than willing to refer me. He even said Roaccutane might be a better choice.

Reading through the forum though a lot of people say their acne had returned worse than before... Why is this? And if this is the case why do people take antibiotics in the first place, knowing full well that once they finish their acne will be worse than before?

How do you prevent your acne returning worse than it was before?

Any help will be much appreciated as I'm so confused right now.

Cheers!

Share this post


Link to post
Share on other sites

I had mild but stubborn acne on my brow line after having my second child. My doctor put me on doxycycline and it helped clear it in a matter of days. She then put me on Differin 0.3% at the same time and it helped keep new acne from forming. I think it varies from person to person on whether there is a breakout after using antibiotics. The antibiotics help clear out acne causing bacteria so if you're not doing anything else besides antibiotics to rid your acne chances are it'll come back. Sometimes it comes back worse because you take the pills for a month or so and then quit cold turkey. I have hear of some doctors hitting the acne hard with pills daily and then ramping it down to a couple times a week before stopping. I think it all depends on the person, how severe the acne is and how the respond to the drugs. I'm fairly sensitive to drugs and side effects so one week of doxy was all I needed whereas some others need the full month or so. Good luck!

Share this post


Link to post
Share on other sites

I've been on Doxycycline for roughly 6 months. It took about two months for me to REALLY notice results. I was pretty happy with my skin so I called the doctor's office to have more refills authorized... well there was a big mix up with the filling of my prescription so i went about 3-4 days with absolutely no medication, and I immediately broke out on my chin. I was devastated!!!

Then I started the doxy again and noticed it took longer for results and it didn't seem to work as well. I waited until I was down to 2 weeks of the doxy left and made an appt with my doctor, but i can't get in until the end of March, and i will run out before then. I know i want to be off the doxy so I did some research because i was determined not to break out again!

I have been weaning myself off the doxy by reducing it to one every other day. Over the weekend i didn't take any at all, so now i am down to one pill every 2 days.

I added and subtracted things from my daily routine to ensure no breakouts and so far, so good. In fact I feel better about my skin now that i have the last 3 months.

Supplements:

Added Astaxanthin, Cinnamon, Omega 3, antioxidant, Proflavanol.

I removed coffee from my diet (i also have colitis so it upsets my stomach anyway), i substitued with an organic coffee substitute because i love having that warm coffee-like drink in the morning. I think caffeine breaks me out, so not having it my diet (i VERY RARELY have soda) is a good thing.

Started drinking a lot of peppermint tea (its good for digestion)

I also replaced milk with soy milk, and have reduced my dairy intake. Many people contribute dairy to their breakouts, so i figured it would be a good idea to try.

I also have plans to start a probiotic or some kind of detox/flush, i just havent gotten around to it.

I cannot use BP because it causes eczema for me, so i wash with Cetaphil antibacterial soap, an Avon triclosane wash, and exfoliate every 2 days with Neutrogena rapid clear scrub.

I'm hoping that this clear skin continues because if it stays this way even when im completely off doxycycline, i will be so happy.

The important thing is definitely to carefully wean yourself off of your medication, stopping it all at once, which i have experienced, will most likely lead to breakouts.

Also take a look at other things in your lifestyle that could be improved or changed. It definitely helped me :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×